Alert archive / California / Winter Storm Warnings in 2012

Winter Storm Warning 2, NWS Hanford, CA

January 22, 2012

NWS Hanford, CA issued this winter storm warning at Jan 22, 2012, 3:31 AM PST. It took effect at Jan 22, 2012, 8:00 PM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2012, 3:31 AM PST (11:31 UTC)
In effect from
Jan 22, 2012, 8:00 PM PST
Expired
Jan 23, 2012, 6:00 PM PST
In force
22 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WWUS46 KHNX 221131
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
331 AM PST SUN JAN 22 2012

...ANOTHER WINTER STORM THIS AFTERNOON THROUGH MONDAY...

.ANOTHER POWERFUL STORM SYSTEM WILL MOVE OVER CENTRAL CALIFORNIA
THIS AFTERNOON AND CONTINUE INTO MONDAY. HEAVY SNOW IS EXPECTED
OVER THE SOUTHERN SIERRA NEVADA BY THIS EVENING...ALONG WITH
STRONG GUSTY WINDS...AND WILL BEGIN TO TAPER OFF MONDAY
AFTERNOON.

CAZ096-097-222000-
/O.UPG.KHNX.WS.A.0002.120123T0400Z-120124T0200Z/
/O.NEW.KHNX.WS.W.0002.120123T0400Z-120124T0200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
331 AM PST SUN JAN 22 2012

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
PST MONDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM
WARNING ABOVE 5000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH
IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM PST MONDAY FOR THE
HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO
THE KERN COUNTY LINE. THE WINTER STORM WATCH IS NO LONGER IN EFFECT
FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA.

* SNOW ACCUMULATIONS: UP TO 3 FEET OF NEW SNOW POSSIBLE.

* ELEVATION: SNOW LEVEL LOWERING TO 4500 TO 5000 FEET BY MONDAY.

* TIMING: PERIODS OF HEAVY SNOW WILL BEGIN THIS EVENING AND
  CONTINUE UNTIL LATE MONDAY AFTERNOON.

* LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...LODGEPOLE...
  SHAVER LAKE...HUNTINGTON LAKE...YOSEMITE NATIONAL PARK.

* WINDS: GUSTS IN EXCESS OF 60 MPH AT TIMES OVER HIGHEST RIDGE 
  TOPS AND NEAR THE SIERRA CREST WILL CAUSE AREAS OF BLOWING 
  AND DRIFTING SNOW.

* IMPACTS: TRAVEL INTO THE HIGH COUNTRY WILL BE AFFECTED BY 
  PERIODS OF HEAVY SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE PLANNING TRAVEL INTO THE SOUTHERN SIERRA NEVADA SHOULD
MONITOR THE LATEST WEATHER FORECASTS. HEED DIRECTIONS FROM PARK
AND FOREST SERVICE PERSONNEL...AND OTHER PUBLIC SAFETY OFFICIALS.
CARRY CHAINS AND BE PREPARED FOR ROAD DELAYS OR CLOSURES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ095-222000-
/O.NEW.KHNX.WW.Y.0002.120123T0400Z-120124T0200Z/
KERN COUNTY MOUNTAINS-
331 AM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
6 PM PST MONDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 5000 FEET FOR SNOW AND STRONG WINDS...WHICH
IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM PST MONDAY FOR THE
KERN COUNTY MOUNTAINS.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES ABOVE 5000 FEET...AND UP TO 9
  INCHES OVER THE HIGHER ELEVATIONS.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: SNOW WILL MOVE INTO THE KERN COUNTY MOUNTAINS THIS
  EVENING...AND CONTINUE THROUGH MONDAY BEFORE BEGINNING TO TAPER
  OFF MONDAY AFTERNOON.

* LOCATIONS INCLUDE: FRAZIER PARK...PINE MOUNTAIN CLUB...HIGHWAY
  178 THROUGH THE WALKER PASS.

* WINDS: GUSTS UP TO 55 MPH OVER THE RIDGES AND THROUGH FAVORED
  PASSES AND CANYONS.

* IMPACTS: TRAVEL INTO THE HIGH COUNTRY WILL BE AFFECTED BY
  PERIODS OF SNOW AND GUSTY WINDS.

* THE GRAPEVINE AND TEHACHAPI PASS WILL BE BELOW THE EXPECTED SNOW
  LEVEL. WHILE LIGHT AMOUNTS OF SNOW WILL BE POSSIBLE IN SNOW
  SHOWERS...THE MAIN IMPACT ON TRAVEL THROUGH THESE PASSES WILL BE
  GUSTY WINDS THAT MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SANGER

WEATHER.GOV/HANFORD
5 follow-up statements
819 
WWUS46 KHNX 221943
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1143 AM PST SUN JAN 22 2012

...ANOTHER WINTER STORM THIS AFTERNOON THROUGH MONDAY...

.ANOTHER POWERFUL STORM SYSTEM WILL MOVE OVER CENTRAL CALIFORNIA
THIS AFTERNOON AND CONTINUE INTO MONDAY. HEAVY SNOW IS EXPECTED
OVER THE SOUTHERN SIERRA NEVADA BY THIS EVENING...ALONG WITH
STRONG GUSTY WINDS...AND WILL BEGIN TO TAPER OFF MONDAY
AFTERNOON.

CAZ096-097-230400-
/O.CON.KHNX.WS.W.0002.120123T0400Z-120124T0200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
1143 AM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM PST MONDAY ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM
8 PM THIS EVENING TO 6 PM PST MONDAY FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA. 

* SNOW ACCUMULATIONS: UP TO 3 FEET OF NEW SNOW POSSIBLE.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: PERIODS OF HEAVY SNOW WILL BEGIN THIS EVENING AND 
  CONTINUE UNTIL LATE MONDAY AFTERNOON.

* LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...LODGEPOLE...
  SHAVER LAKE...YOSEMITE NATIONAL PARK. 

* WINDS: GUSTS IN EXCESS OF 60 MPH AT TIMES OVER HIGHEST RIDGE 
  TOPS AND NEAR THE SIERRA CREST WILL CAUSE AREAS OF BLOWING 
  AND DRIFTING SNOW.

* IMPACTS: TRAVEL INTO THE HIGH COUNTRY WILL BE AFFECTED BY 
  PERIODS OF HEAVY SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE PLANNING TRAVEL INTO THE SOUTHERN SIERRA NEVADA SHOULD
MONITOR THE LATEST WEATHER FORECASTS. HEED DIRECTIONS FROM PARK
AND FOREST SERVICE PERSONNEL...AND OTHER PUBLIC SAFETY OFFICIALS.
CARRY CHAINS AND BE PREPARED FOR ROAD DELAYS OR CLOSURES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ095-230400-
/O.CON.KHNX.WW.Y.0002.120123T0400Z-120124T0200Z/
KERN COUNTY MOUNTAINS-
1143 AM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 6 PM PST MONDAY ABOVE 5000 FEET...

A WINTER WEATHER ADVISORY ABOVE 5000 FEET REMAINS IN EFFECT FROM
8 PM THIS EVENING TO 6 PM PST MONDAY FOR THE KERN COUNTY
MOUNTAINS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES ABOVE 5000 FEET...AND UP TO
  9 INCHES OVER THE HIGHER ELEVATIONS. 

* ELEVATION: ABOVE 5000 FEET.

* TIMING: SNOW WILL MOVE INTO THE KERN COUNTY MOUNTAINS THIS 
  EVENING...AND CONTINUE THROUGH MONDAY BEFORE BEGINNING TO 
  TAPER OFF MONDAY AFTERNOON.

* LOCATIONS INCLUDE: FRAZIER PARK...PINE MOUNTAIN CLUB...HIGHWAY
  178 THROUGH THE WALKER PASS. 

* WINDS: GUSTS UP TO 55 MPH OVER THE RIDGES AND THROUGH FAVORED 
  PASSES AND CANYONS.

* IMPACTS: TRAVEL INTO THE HIGH COUNTRY WILL BE AFFECTED BY 
  PERIODS OF SNOW AND GUSTY WINDS.

* THE GRAPEVINE AND TEHACHAPI PASS WILL BE BELOW THE EXPECTED SNOW
  LEVEL. WHILE LIGHT AMOUNTS OF SNOW WILL BE POSSIBLE IN SNOW
  SHOWERS...THE MAIN IMPACT ON TRAVEL THROUGH THESE PASSES WILL BE
  GUSTY WINDS THAT MAY MAKE DRIVING DIFFICULT... ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

BSO

WEATHER.GOV/HANFORD
566 
WWUS46 KHNX 230406
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
806 PM PST SUN JAN 22 2012

...ANOTHER WINTER STORM THIS AFTERNOON THROUGH MONDAY...

.ANOTHER POWERFUL STORM SYSTEM WILL MOVE OVER CENTRAL CALIFORNIA
TONIGHT AND CONTINUE INTO MONDAY. HEAVY SNOW IS EXPECTED OVER THE
SOUTHERN SIERRA NEVADA BY LATE TONIGHT...ALONG WITH STRONG GUSTY
WINDS...AND WILL BEGIN TO TAPER OFF MONDAY AFTERNOON.

CAZ096-097-231215-
/O.CON.KHNX.WS.W.0002.000000T0000Z-120124T0200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
806 PM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY
ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
6 PM PST MONDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA
NEVADA. 

* SNOW ACCUMULATIONS: UP TO 3 FEET OF NEW SNOW POSSIBLE.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: PERIODS OF HEAVY SNOW WILL BEGIN LATE TONIGHT AND
  CONTINUE UNTIL LATE MONDAY AFTERNOON.

* LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...LODGEPOLE... 
  SHAVER LAKE...YOSEMITE NATIONAL PARK.

* WINDS: GUSTS IN EXCESS OF 60 MPH AT TIMES OVER HIGHEST RIDGE 
  TOPS AND NEAR THE SIERRA CREST WILL CAUSE AREAS OF BLOWING 
  AND DRIFTING SNOW.

* IMPACTS: TRAVEL INTO THE HIGH COUNTRY WILL BE AFFECTED BY 
  PERIODS OF HEAVY SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE PLANNING TRAVEL INTO THE SOUTHERN SIERRA NEVADA SHOULD
MONITOR THE LATEST WEATHER FORECASTS. HEED DIRECTIONS FROM PARK
AND FOREST SERVICE PERSONNEL...AND OTHER PUBLIC SAFETY OFFICIALS.
CARRY CHAINS AND BE PREPARED FOR ROAD DELAYS OR CLOSURES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ095-231215-
/O.CON.KHNX.WW.Y.0002.000000T0000Z-120124T0200Z/
KERN COUNTY MOUNTAINS-
806 PM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST
MONDAY ABOVE 5000 FEET...

A WINTER WEATHER ADVISORY ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
6 PM PST MONDAY FOR THE KERN COUNTY MOUNTAINS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES ABOVE 5000 FEET...AND UP TO 
  9 INCHES OVER THE HIGHER ELEVATIONS.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: SNOW WILL MOVE INTO THE KERN COUNTY MOUNTAINS LATE
  TONIGHT...AND CONTINUE THROUGH MONDAY BEFORE BEGINNING TO TAPER
  OFF MONDAY AFTERNOON.

* LOCATIONS INCLUDE: FRAZIER PARK...PINE MOUNTAIN CLUB...
  HIGHWAY 178 THROUGH THE WALKER PASS. 

* WINDS: GUSTS UP TO 55 MPH OVER THE RIDGES AND THROUGH FAVORED 
  PASSES AND CANYONS.

* IMPACTS: TRAVEL INTO THE HIGH COUNTRY WILL BE AFFECTED BY 
  PERIODS OF SNOW AND GUSTY WINDS.

* THE GRAPEVINE AND TEHACHAPI PASS WILL BE BELOW THE EXPECTED
  SNOW LEVEL. WHILE LIGHT AMOUNTS OF SNOW WILL BE POSSIBLE IN 
  SNOW SHOWERS...THE MAIN IMPACT ON TRAVEL THROUGH THESE 
  PASSES WILL BE GUSTY WINDS THAT MAY MAKE DRIVING DIFFICULT...
   ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WEATHER.GOV/HANFORD
588 
WWUS46 KHNX 231150
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
350 AM PST MON JAN 23 2012

...ANOTHER WINTER STORM TODAY...

.ANOTHER POWERFUL STORM SYSTEM IS MOVING OVER CENTRAL CALIFORNIA
TODAY. HEAVY SNOW IS EXPECTED OVER THE SOUTHERN SIERRA NEVADA...
ALONG WITH STRONG GUSTY WINDS...AND WILL BEGIN TO TAPER OFF BY
LATE AFTERNOON.

CAZ096-097-232000-
/O.CON.KHNX.WS.W.0002.000000T0000Z-120124T0200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
350 AM PST MON JAN 23 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING FOR THE HIGHER ELEVATIONS OF THE SOUTHERN
SIERRA NEVADA. 

* SNOW ACCUMULATIONS: UP TO 2 FEET OF NEW SNOW POSSIBLE. TOTAL NEW
  SNOW ACCUMULATIONS UP TO 3 FEET.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: PERIODS OF HEAVY SNOW WILL CONTINUE UNTIL LATE AFTERNOON.

* LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...LODGEPOLE...
  SHAVER LAKE.

* WINDS: GUSTS IN EXCESS OF 60 MPH AT TIMES OVER THE RIDGE
  TOPS...AND AROUND 100 MPH NEAR THE SIERRA CREST WILL CAUSE
  AREAS OF BLOWING AND DRIFTING SNOW.

* IMPACTS: TRAVEL INTO THE HIGH COUNTRY WILL BE AFFECTED BY 
  PERIODS OF HEAVY SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE PLANNING TRAVEL INTO THE SOUTHERN SIERRA NEVADA SHOULD
MONITOR THE LATEST WEATHER FORECASTS. HEED DIRECTIONS FROM PARK
AND FOREST SERVICE PERSONNEL...AND OTHER PUBLIC SAFETY OFFICIALS.
CARRY CHAINS AND BE PREPARED FOR ROAD DELAYS OR CLOSURES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ095-232000-
/O.CON.KHNX.WW.Y.0002.000000T0000Z-120124T0200Z/
KERN COUNTY MOUNTAINS-
350 AM PST MON JAN 23 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING ABOVE 5000 FEET...

A WINTER WEATHER ADVISORY ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES ABOVE 5000 FEET...AND UP TO 8
  INCHES OVER THE HIGHER ELEVATIONS.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: SNOW WILL MOVE INTO THE KERN COUNTY MOUNTAINS EARLY THIS
  MORNING...AND CONTINUE THROUGH THE DAY BEFORE BEGINNING TO TAPER
  OFF BY LATE AFTERNOON.

* LOCATIONS INCLUDE: FRAZIER PARK...PINE MOUNTAIN CLUB...WALKER
  PASS.

* WINDS: GUSTS UP TO 55 MPH OVER THE RIDGES AND THROUGH FAVORED 
  PASSES AND CANYONS.

* IMPACTS: TRAVEL INTO THE HIGH COUNTRY WILL BE AFFECTED BY 
  PERIODS OF SNOW AND GUSTY WINDS.

* THE GRAPEVINE AND TEHACHAPI PASS WILL BE BELOW THE EXPECTED SNOW
  LEVEL. WHILE LIGHT AMOUNTS OF SNOW WILL BE POSSIBLE IN SNOW
  SHOWERS...THE MAIN IMPACT ON TRAVEL THROUGH THESE PASSES WILL BE
  GUSTY WINDS THAT MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SANGER

WEATHER.GOV/HANFORD
235 
WWUS46 KHNX 231950
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1150 AM PST MON JAN 23 2012

CAZ096-097-240200-
/O.CON.KHNX.WS.W.0002.000000T0000Z-120124T0200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
1150 AM PST MON JAN 23 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING FOR THE HIGHER ELEVATIONS OF THE SOUTHERN
SIERRA NEVADA. 

* SNOW ACCUMULATIONS: UP TO 2 FEET OF NEW SNOW POSSIBLE. TOTAL
  NEW SNOW ACCUMULATIONS UP TO 3 FEET. 

* ELEVATION: ABOVE 5000 FEET.

* TIMING: PERIODS OF HEAVY SNOW WILL CONTINUE UNTIL LATE
  AFTERNOON.

* LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...LODGEPOLE... 
  SHAVER LAKE.

* WINDS: GUSTS IN EXCESS OF 60 MPH AT TIMES OVER THE RIDGE 
  TOPS...AND AROUND 100 MPH NEAR THE SIERRA CREST WILL CAUSE 
  AREAS OF BLOWING AND DRIFTING SNOW.

* IMPACTS: TRAVEL INTO THE HIGH COUNTRY WILL BE AFFECTED BY 
  PERIODS OF HEAVY SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE PLANNING TRAVEL INTO THE SOUTHERN SIERRA NEVADA SHOULD
MONITOR THE LATEST WEATHER FORECASTS. HEED DIRECTIONS FROM PARK
AND FOREST SERVICE PERSONNEL...AND OTHER PUBLIC SAFETY OFFICIALS.
CARRY CHAINS AND BE PREPARED FOR ROAD DELAYS OR CLOSURES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ095-240200-
/O.CON.KHNX.WW.Y.0002.000000T0000Z-120124T0200Z/
KERN COUNTY MOUNTAINS-
1150 AM PST MON JAN 23 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING ABOVE 5000 FEET...

A WINTER WEATHER ADVISORY ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES ABOVE 5000 FEET...AND UP TO
  8 INCHES OVER THE HIGHER ELEVATIONS. 

* ELEVATION: ABOVE 5000 FEET.

* TIMING: SNOW WILL CONTINUE THROUGH THE DAY BEFORE BEGINNING TO
  TAPER OFF BY LATE AFTERNOON.

* LOCATIONS INCLUDE: FRAZIER PARK...PINE MOUNTAIN CLUB...WALKER 
  PASS.

* WINDS: GUSTS UP TO 55 MPH OVER THE RIDGES AND THROUGH FAVORED 
  PASSES AND CANYONS.

* IMPACTS: TRAVEL INTO THE HIGH COUNTRY WILL BE AFFECTED BY 
  PERIODS OF SNOW AND GUSTY WINDS.

* THE GRAPEVINE AND TEHACHAPI PASS WILL BE BELOW THE EXPECTED
  SNOW LEVEL. WHILE LIGHT AMOUNTS OF SNOW WILL BE POSSIBLE IN 
  SNOW SHOWERS...THE MAIN IMPACT ON TRAVEL THROUGH THESE 
  PASSES WILL BE GUSTY WINDS THAT MAY MAKE DRIVING DIFFICULT...
   ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
928 
WWUS46 KHNX 240207
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
607 PM PST MON JAN 23 2012


CAZ096-097-240315-
/O.EXP.KHNX.WS.W.0002.000000T0000Z-120124T0200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
607 PM PST MON JAN 23 2012

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT FOR THE HIGHER
ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. 



$$

CAZ095-240315-
/O.EXP.KHNX.WW.Y.0002.000000T0000Z-120124T0200Z/
KERN COUNTY MOUNTAINS-
607 PM PST MON JAN 23 2012

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT FOR THE KERN
COUNTY MOUNTAINS. 

SNOW SHOWERS ABOVE 5000 FEET THIS EVENING WILL LEAVE A DUSTING TO
AT MOST AN INCH OR TWO IN SOME LOCATIONS. 


$$
DURFEE


WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 22, 3:15 AM PST, 16 minutes earlier.

Area forecast discussion, Jan 22, 3:15 AM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
315 AM PST SUN JAN 22 2012

.SYNOPSIS...
ANOTHER STORM SYSTEM IS ON IT/S WAY...THIS NEXT STORM IS EXPECTED TO
BRING HEAVY MOUNTAIN SNOW TO THE SIERRA AND MORE RAIN TO THE LOWER
ELEVATIONS...MOST OF THE PRECIPITATION WILL OCCUR TONIGHT THROUGH
MONDAY EVENING. ONCE THIS STORM SYSTEM LEAVES THE AREA A RIDGE OF
HIGH PRESSURE WILL BEGIN BUILDING AND SET UP OVER THE REGION ON
TUESDAY. WITH THE RIDGE IN PLACE AND AMPLE MOISTURE FROM THE RECENT
RAINFALL TRAPPED IN THE SAN JOAQUIN VALLEY...DENSE VALLEY FOG WILL
BE A GOOD BET DURING THE NIGHTTIME AND MORNING PERIODS.

&&

.DISCUSSION...
THE CENTRAL CALIFORNIA INTERIOR IS EXPERIENCING A RELATIVELY TRANQUIL
MORNING AFTER THE STORMS OF SATURDAY. FRESNO ENDED A 60-DAY STRETCH
WITHOUT MEASURABLE RAIN WITH A RECORD BREAKING 0.79 INCH. /THE OLD
RECORD WAS 0.52 INCH...SET IN 2010./

THE UPPER-LEVEL TROUGH THAT BROUGHT THE RAIN AND MOUNTAIN SNOW TO
THE REGION HAS MOVED INTO THE ROCKY MOUNTAINS. BEHIND THE TROUGH...
AN UPPER-LEVEL RIDGE WAS OVER THE CENTRAL CALIFORNIA INTERIOR THIS
MORNING. THIS RIDGE BROUGHT CLEARING SKIES WHICH ALLOWED
TEMPERATURES IN SEVERAL CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY
LOCATIONS TO DROP INTO THE MID 30S BEFORE OVERRUNNING CLOUDS FROM
THE NEXT STORM MOVED INTO THE REGION.

SATELLITE LOOPS SHOW THE NEXT STORM RIDING A STRONG UPPER-LEVEL JET
TOWARD CALIFORNIA...AND RADAR INDICATES PRECIPITATION APPROACHING
THE MONTEREY COUNTY COAST. THE MODELS FORECAST PRECIPITATION TO
MOVE INTO THE SOUTHERN SIERRA NEVADA LATE THIS MORNING...AND INTO
THE SAN JOAQUIN VALLEY THIS AFTERNOON. THIS TIMING MAY BE A BIT SLOW
GIVEN THE SPEED WHICH THE OFFSHORE PRECIPITATION HAS SHOWN.

MODEL QPF HAS INCREASED WITH THE LAST FEW RUNS...AND IS NOW SHOWING
SIMILAR QPF TO THE FRIDAY NIGHT/SATURDAY STORM. THE MODELS
UNDERFORECAST THE PRECIPITATION WITH THAT STORM...AND ACTUAL
RAINFALL AND SNOW AMOUNTS FROM THIS STORM MAY BE HIGHER AS WELL.

SNOW LEVELS WILL FALL TO AROUND 4500 FEET NEAR YOSEMITE AND TO NEAR
5000 FEET IN THE TEHACHAPI MOUNTAINS BY MONDAY. A WINTER STORM
WATCH WAS ISSUED FOR THE SOUTHERN SIERRA NEVADA ABOVE 5000 FEET...
AND WILL UPGRADE THE WATCH TO A WARNING WITH THE MORNING PACKAGE.
WILL ALSO ISSUE A WINTER WEATHER ADVISORY FOR THE KERN COUNTY
MOUNTAINS ABOVE 5000 FEET FOR TONIGHT AND MONDAY. ALTHOUGH THE MAIN
PASSES...TEJON AND TEHACHAPI...WILL BE BELOW THE SNOW LEVEL...THERE
ARE COMMUNITIES SUCH AS FRAZIER PARK ND PINE MOUNTAIN CLUB THAT
WILL SEE ACCUMULATING SNOW AS WILL HIGHWAY 178 THROUGH THE WALKER
PASS...IMPACTING TRAVEL BETWEEN BAKERSFIELD AND THE INDIAN WELLS
VALLEY.

THE 06Z NAM-12 BRINGS A JET MAX TO THE CALIFORNIA COAST MONDAY
MORNING...AND OVER POINT CONCEPTION AT 21Z /1300 PST/. AS THE JET
DROPS SOUTHEAST ALONG THE COAST...THE HANFORD WARNING/FORECAST AREA
WILL BE IN THE LEFT FRONT QUADRANT. THE NAM-12 HAS SURFACE-COMPUTED
LIFTED INDICES OF -2 OVER WESTERN MERCED AND FRESNO COUNTIES MONDAY
MORNING...AND KINGS AND WESTERN TULARE COUNTIES MONDAY AFTERNOON.
THE NAM-12 HAS SURFACE-COMPUTED CAPES OF 400+ JOULES/KG OVER WESTERN
FRESNO COUNTY BY 18Z /1000 PST/ MONDAY...SHIFTING SOUTHEAST IN THE
AFTERNOON. THE MODELS UNDERFORECAST SATURDAY/S INSTABILITY UNTIL THE
12Z RUC...AND SUBSEQUENT RUNS. GIVEN THAT THE NAM-12 IS FORECASTING
UNSTABLE CONDITIONS OVER THE SAN JOAQUIN VALLEY NEARLY 36 HOURS IN
ADVANCE...HAVE ADDED ISOLATED THUNDERSTORMS TO ALL OF THE HANFORD
WARNING/FORECAST AREA FOR MONDAY EXCEPT THE KERN COUNTY DESERTS.

AFTER THIS NEXT TROUGH MOVES OUT OF THE REGION MONDAY NIGHT...AN
UPPER-LEVEL RIDGE MOVES INTO CALIFORNIA. 500-MB HEIGHTS OVER THE
CENTRAL CALIFORNIA INTERIOR INCREASE TO OVER 5820 METERS WEDNESDAY.
WITH A STABLE AIRMASS IN PLACE...EXPECT A RETURN OF NIGHT AND
MORNING TULE FOG TO THE SAN JOAQUIN VALLEY. THE MODELS ARE NOW
SUGGESTING ANOTHER UPPER-LEVEL TROUGH MAY MOVE INTO CALIFORNIA NEXT
FRIDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR
THROUGH SUNDAY MORNING. AREAS OF MVFR WITH LOCAL IFR CAN BE EXPECTED
ALONG THE WEST SLOPES OF THE SIERRA MAINLY NORTH OF KINGS CANYON
BETWEEN 20Z SUNDAY AND 03Z MONDAY. IFR CONDITIONS WILL DEVELOP OVER
THE ENTIRE RANGE BY 06Z MONDAY AS PRECIPITATION BECOMES WIDESPREAD.
VFR CONDITIONS WILL CONTINUE ELSEWHERE ACROSS THE CENTRAL
CALIFORNIA INTERIOR THROUGH 12Z MONDAY WITH LOCAL MVFR IN RA/BR IN
THE SAN JOAQUIN VALLEY AND SIERRA FOOTHILLS AFTER 00Z MONDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 6 PM PST MONDAY
ABOVE 5000 FEET FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO
THE KERN COUNTY LINE /CAZ096-097/.

WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 6 PM PST
MONDAY ABOVE 5000 FEET FOR THE KERN COUNTY MOUNTAINS /CAZ095/.

&&

PUBLIC...SANGER
AVN/FW...BEAN
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 21, 6:38 PM PST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
638 PM PST SAT JAN 21 2012

CAZ096-097-230300-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
638 PM PST SAT JAN 21 2012

...WINTER STORM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WATCH IS IN EFFECT FROM SUNDAY EVENING UNTIL EARLY
MONDAY EVENING. PLEASE REFER TO THE LATEST SFOWSWHNX FOR MORE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ095-098-099-230300-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
638 PM PST SAT JAN 21 2012

...BREEZY CONDITIONS ARE EXPECTED MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND DESERTS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STORM SYSTEM WILL BRING ANOTHER ROUND OF GUSTY WINDS TO
THE AREA ON MONDAY EVENING. PLEASE REFER TO THE LATEST SFOSPSHNX
FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089>094-230300-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
638 PM PST SAT JAN 21 2012

...MORE RAIN ON THE WAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STORM SYSTEM WILL BRING ANOTHER ROUND OF MODERATE TO HEAVY
RAIN TO THE AREA ON SUNDAY EVENING UNTIL MONDAY EVENING. PLEASE
REFER TO THE LATEST SFOSPSHNX FOR MORE DETAILS.

LATE NIGHT AND EARLY MORNING DENSE FOG DEVELOPMENT IS POSSIBLE BY
TUESDAY NIGHT AND CONTINUE THROUGH THE REMAINDER OF THE WEEK
THROUGHOUT THE SAN JOAQUIN VALLEY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BARLOW

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 3:31 AM PSTWinter Weather AdvisoryHNX38 hr
Jan 22, 1:56 PM PSTWind AdvisoryHNX28 hr

Nearby

Winter Storm Warnings in California, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.